Print

Print


I agree Kawasaki Sx is a consideration.
I saw an acute (fatal) MI in an 11 year old in a post Kawasaki patient. Sometimes the acute illness is missed especially in young teenaged patients. 
 
Dr Charles Nozicka 
Medical Director 
Pediatric Emergency Medicine
Northwest Community Hospital
[log in to unmask]
847.618.2494
 
 
-----Original Message-----
From: [log in to unmask]
To: [log in to unmask]
Sent: Fri, 6 Apr 2007 9:37 AM
Subject: Re: AMI in a 13 year old child


Dear,

Were there any signs of Kawasaki syndrome? It's one of the possibilities
that can explain myocardial infarction in a 13 year old child although 18 %
occurs before age 5 and only 1% is lethal..


----- Original Message -----
From: "Hisham Omran" <[log in to unmask]>
To: <[log in to unmask]>
Sent: Friday, April 06, 2007 3:04 PM
Subject: Re: AMI in a 13 year old child


> Gustavo
>
> Actually the previous EKG (3 years earlier) was perfectly normal.
> The echo showed no pericardial effusion, and the reason we continued with
> atropine was the fact there was a good response the first dose.
> Unfortunately, that response did not continue.
> We did consider pacing but the patient's rhythm had gone into PEA and it
was
> felt that pacing was not going to be helpful so late into the condition.
> As additional information, the Troponin came back positive (0.24).
>
> People had asked about the potential of autopsy. This is generally not
done
> in this country and the patients are usually buried within a short period.
> We did not ask the parents about doing an autopsy.
>
> Hisham Alomran
> Emergency Department
> King Faisal Specialist Hospital, Riyadh Saudi Arabia
>
>
> -----Original Message-----
> From: Gustavo E. Flores [mailto:[log in to unmask]]
> Sent: Thursday, April 05, 2007 8:51 PM
> To: 'hisham Omran'
> Cc: Pediatric Emergency Medicine Discussion List
> Subject: RE: AMI in a 13 year old child
>
> Greetings Dr. Alomran,
>
> It would be very interesting to see this kid's prior 12-lead EKG (if
> available) and that during the final day. If available, could you post it
or
> send it?
>
> When you say ST-depression in leads III and aVF with reciprocal changes in
> the laterals, do you mean lateral ST-elevations? If so, then a lateral MI
> with inferior reciprocal changes?
>
> What did the echo confirmed? Was there any pericardial effusion?
>
> After ruling out a pericarditis, If patient had pulse, and I was
suspecting
> an AMI, I would consider pacing rather an atropine and epi to increase
heart
> rate as it demands less O2 from an ischemic heart.
>
> Gustavo E. Flores Bauer, MSIII EMT-P :.
> San Juan, Puerto Rico
> Iberoamerican University School of Medicine
> Santo Domingo, Dominican Republic
> Web: www.EmergencyTeam.Net
> E-Mail: [log in to unmask]
>
> "My karma ran over your dogma".
> M:.M:.
>
>
> -----Original Message-----
> From: hisham Omran [mailto:[log in to unmask]]
> Sent: Wednesday, April 04, 2007 3:38 AM
> Subject: AMI in a 13 year old child
>
> I had an interesting child present to me a few days ago and I wonder if
> anyone in the list has seen something similar.
> This 13 year old boy came in with severe right sided chest pain (upper
> sternal), and demanding oxygen. He had minimal cough and no SOB
> He described non-radiating pain, worse with breathing and when sitting up.
> The HR 105, Afebrile, RR 20s, and sats 100% on RA.
> He is known to have hyperesoniphilic syndrome and had been previously
> admitted for a chest infection. He was discharged 10 days previously.
> He was not on antibiotics but was on his usual doses of steroids and
Imuran
> (Azathioprin).
> Immediately on  applying oxygen he seemed to settle for a short while. A
few
>
> minutes later he developed the pain again.
> An EKG showed significant ST depressions in leads 3, aVF, and reciprocal
> changes in the lateral leads.
> We assumed some ischemic event was going on and prepared to start ASA,
> Heparing, Morphine.  While we did this, he became unconcious, and we noted
> a short run of Vfib. The rhythm resolved spontaneously and he awoke and
> began to fight. Again we noted a run of wide complex QRS on the monitor,
but
>
> with a pulse. Shortly therafter he went into a bradycardia with HR in the
> 40s.
> CPR was maintained.
> As we were preparing to intubate him, he would intermittently start
moving,
> and fighting the BMV. We noted his HR went upto 60 with one dose of
> Atropine.
> After intubation, he remained in a bradycardia with large ST elevations.
> We attempted multiple doses of Atropine and then Epi but withtout the same
> response and the patient finally succumbed.
> An echo confirmed no
>
> Our most likely diagnosis at that time was acute MI inferiolateral and
> cardiogenic shock.
>
> I was wondering if anyone has
> A.  Seen hyperesiniophilic syndrome present with AMI at this age. The
> primary
> physician said he has seen such patients come with acute strokes, GI
> ischemia. He states when they do thrombose, he describes it as an
> esonophilic
> thrombus and they usually progress and do poorly.
> B. used thrombolytics in this age? Our pediatric cardiologists had no
> experience
> in this, and the adult cardiologists were very hesitant to attempt it.
Their
>
> concern was the age, size of the child and the dose of tPA. In addition,
as
> for
> PCI,their concerns were they couldn't offer appropriate back-up if there
any
> of
> the expected complications.
> C. Any experience with dosing of tPA in children?
> D. Any other ideas about how management could have been different?
>
> Hisham Alomran
> Emergency Department
> King Faisal Specialist Hospital, Riyadh Saudi Arabia
>
> For more information, send mail to [log in to unmask] with the
> message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
>   http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html
>
> For more information, send mail to [log in to unmask] with the
message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
>   http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html

For more information, send mail to [log in to unmask] with the message: 
info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html
________________________________________________________________________
AOL now offers free email to everyone.  Find out more about what's free from AOL at AOL.com.

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html